Alert archive / Hawaii / High Surf Warnings in 2009

High Surf Warning 4, NWS Honolulu, HI

November 11, 2009Honolulu County, Hawaii

NWS Honolulu, HI issued this high surf warning at Nov 11, 2009, 3:37 PM HST for Honolulu County, Hawaii. It was in force for 72 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 11, 2009, 3:37 PM HST (01:37 UTC)
Expired
Nov 14, 2009, 3:22 PM HST
In force
72 hr
Issued by
NWS Honolulu, HI

County Honolulu County, HI

What was reported inside it

TimeReportWhereRemark
Nov 13, 3:30 AM HSTFLASH FLOODHauula, HISTREAM UNDERCUT FOUNDATION OF HOME.
Nov 13, 5:10 AM HSTFLASH FLOODPunaluu, HIOAHU DEM REPORTED 10 INCHES OF WATER OVER PUNALUU BRIDGE.
Nov 13, 5:12 AM HSTFLASH FLOODWaikane, HIOAHU DEM REPORTS WATER 8 INCHES DEEP OVER WAIKANE BRIDGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lihue, (PHLI), launched 00:00Z, 1.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 00:00Z on 2009-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 171 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 00:00Z on 2009-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
171 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
988 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

382 
WHHW40 PHFO 120137
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
337 PM HST WED NOV 11 2009

...ROUGH SURF ALONG EAST AND EXPOSED NORTH FACING SHORES...

HIZ002-121445-
/O.UPG.PHFO.SU.Y.0036.000000T0000Z-091114T0400Z/
/O.NEW.PHFO.SU.W.0004.091112T0137Z-091112T2200Z/
KAUAI WINDWARD-
337 PM HST WED NOV 11 2009

...HIGH SURF WARNING IN EFFECT UNTIL NOON HST THURSDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
WARNING...WHICH IS IN EFFECT UNTIL NOON HST THURSDAY.

SURF ALONG EAST FACING SHORES WILL BE 12 TO 20 FEET TONIGHT AND
THURSDAY MORNING. SURF IS EXPECTED TO LOWER TO 10 TO 14 FEET THURSDAY
AFTERNOON THROUGH FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...BEACH EROSION...AND DEADLY RIP CURRENTS.

&&

$$

HIZ007-121445-
/O.EXB.PHFO.SU.Y.0036.000000T0000Z-091112T2200Z/
OAHU NORTH SHORE-
337 PM HST WED NOV 11 2009

...HIGH SURF ADVISORY IN EFFECT UNTIL NOON HST THURSDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL NOON HST THURSDAY.

SURF ALONG NORTH FACING SHORES WILL BE 10 TO 15 FEET WITH LOCALLY
HIGHER SETS THROUGH THURSDAY MORNING. SURF IS EXPECTED TO LOWER
TO 8 TO 12 FEET THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

HIZ001-008-009-012>014-017-019-020-025-121445-
/O.CON.PHFO.SU.Y.0036.000000T0000Z-091114T0400Z/
NIIHAU-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
LANAI MAKAI-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST-
337 PM HST WED NOV 11 2009

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST FRIDAY.

SURF ALONG EAST FACING SHORES WILL BE 10 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

BURKE
9 follow-up statements
590 
WHHW40 PHFO 121330
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
330 AM HST THU NOV 12 2009

...LARGE SHORT PERIOD NORTH-NORTHEAST SWELL TO CONTINUE...

.OVERVIEW...A STRONG HIGH PRESSURE SYSTEM FAR NORTH OF THE
ISLANDS HAS COMBINED WITH A NEARBY LOW PRESSURE SYSTEM TO CREATE A
LARGE NORTH-NORTHEAST SWELL THAT IS NOW MOVING THROUGH HAWAIIAN
WATERS. THE SWELL IS FORECAST TO TURN TOWARD THE EAST-NORTHEAST
TODAY AND TONIGHT...WITH THE SWELL AND SURF EXPECTED TO REMAIN
ELEVATED INTO THE WEEKEND. 


HIZ008-009-130230-
/O.UPG.PHFO.SU.Y.0036.000000T0000Z-091114T0400Z/
/O.EXB.PHFO.SU.W.0004.000000T0000Z-091113T1600Z/
OAHU KOOLAU-OLOMANA-
330 AM HST THU NOV 12 2009

...HIGH SURF WARNING IN EFFECT UNTIL 6 AM HST FRIDAY...

SURF ALONG EAST FACING SHORES WILL BE 12 TO 18 FEET THROUGH
TONIGHT. A GRADUAL DECREASE IN SEA AND SWELL HEIGHTS IS EXPECTED
ON FRIDAY AND SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL
POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING
CONDITIONS...AND STRONG RIP CURRENTS. FORECAST SURF HEIGHTS ARE
ESTIMATES OF THE HEIGHT OF THE FACE...OR FRONT...OF WAVES.

&&

$$

HIZ002-130230-
/O.EXT.PHFO.SU.W.0004.000000T0000Z-091113T1600Z/
KAUAI WINDWARD-
330 AM HST THU NOV 12 2009

...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 AM HST FRIDAY...

SURF ALONG NORTH AND EAST FACING SHORES OF KAUAI WILL BE 12 TO 18
FEET THROUGH TONIGHT. A GRADUAL DECREASE IN SEA AND SWELL HEIGHTS
IS EXPECTED ON FRIDAY...BUT SURF WILL REMAIN ELEVATED ALONG
WINDWARD SHORES INTO THE WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL
POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING
CONDITIONS...AND STRONG RIP CURRENTS. FORECAST SURF HEIGHTS ARE
ESTIMATES OF THE HEIGHT OF THE FACE...OR FRONT...OF WAVES.

&&

$$

HIZ001-007-012>014-017-019-020-025-130230-
/O.EXT.PHFO.SU.Y.0036.000000T0000Z-091113T1600Z/
NIIHAU-OAHU NORTH SHORE-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
LANAI MAKAI-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST-
330 AM HST THU NOV 12 2009

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST FRIDAY...

SURF ALONG NORTH FACING SHORES OF NIIHAU OAHU MOLOKAI AND MAUI
WILL BE AT ADVISORY LEVELS OF 12 TO 18 FEET THROUGH TONIGHT. 
MEANWHILE...EAST FACING SHORES OF MOLOKAI LANAI MAUI AND THE BIG
ISLAND WILL HAVE SURF AT ADVISORY LEVELS OF 10 TO 14 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION. FORECAST SURF HEIGHTS ARE ESTIMATES OF THE HEIGHT OF THE 
FACE...OR FRONT...OF WAVES.

&&

$$

BIRCHARD
106 
WHHW40 PHFO 130137
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
337 PM HST THU NOV 12 2009

...LARGE SHORT PERIOD NORTH-NORTHEAST SWELL TO CONTINUE...

.OVERVIEW...A STRONG HIGH PRESSURE SYSTEM FAR NORTH OF THE
ISLANDS HAS COMBINED WITH A NEARBY LOW PRESSURE SYSTEM TO CREATE
A LARGE NORTH-NORTHEAST SWELL THAT IS NOW MOVING THROUGH HAWAIIAN
WATERS. THE SWELL IS FORECAST TO TURN TOWARD THE EAST-NORTHEAST
MORE OVERNIGHT AND FRIDAY. THE SWELL AND SURF ARE EXPECTED TO
REMAIN ELEVATED INTO THE WEEKEND.

HIZ002-008-009-131445-
/O.EXT.PHFO.SU.W.0004.000000T0000Z-091114T0400Z/
KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-
337 PM HST THU NOV 12 2009

...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 PM HST FRIDAY...

SURF ALONG NORTH AND EAST FACING SHORES OF KAUAI WILL BE 12 TO 18
FEET THROUGH FRIDAY AFTERNOON. A GRADUAL DECREASE IN SEA AND
SWELL HEIGHTS IS EXPECTED ON FRIDAY...BUT SURF WILL REMAIN
ELEVATED ALONG WINDWARD SHORES INTO THE WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND STRONG RIP CURRENTS. FORECAST SURF
HEIGHTS ARE ESTIMATES OF THE HEIGHT OF THE FACE...OR FRONT...OF
WAVES.

&&

$$

HIZ001-007-012>014-017-019-020-025-131445-
/O.CON.PHFO.SU.Y.0036.000000T0000Z-091113T1600Z/
NIIHAU-OAHU NORTH SHORE-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
LANAI MAKAI-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST-
337 PM HST THU NOV 12 2009

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY...

SURF ALONG NORTH FACING SHORES OF NIIHAU OAHU MOLOKAI AND MAUI
WILL BE AT ADVISORY LEVELS OF 12 TO 18 FEET THROUGH TONIGHT.
MEANWHILE...EAST FACING SHORES OF MOLOKAI LANAI MAUI AND THE BIG
ISLAND WILL HAVE SURF AT ADVISORY LEVELS OF 10 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION. FORECAST SURF HEIGHTS ARE ESTIMATES OF THE HEIGHT OF THE
FACE...OR FRONT...OF WAVES.

&&

$$

DEJESUS
506 
WHHW40 PHFO 130156 CCA
CFWHFO

COASTAL HAZARD MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE HONOLULU HI
354 PM HST THU NOV 12 2009

...LARGE SHORT PERIOD NORTH-NORTHEAST SWELL TO CONTINUE...

.OVERVIEW...A STRONG HIGH PRESSURE SYSTEM FAR NORTH OF THE
ISLANDS HAS COMBINED WITH A NEARBY LOW PRESSURE SYSTEM TO CREATE
A LARGE NORTH-NORTHEAST SWELL THAT IS NOW MOVING THROUGH HAWAIIAN
WATERS. THE SWELL IS FORECAST TO TURN TOWARD THE EAST-NORTHEAST
MORE OVERNIGHT AND FRIDAY. THE SWELL AND SURF ARE EXPECTED TO
REMAIN ELEVATED INTO THE WEEKEND.

HIZ002-008-009-131515-
/O.COR.PHFO.SU.W.0004.000000T0000Z-091114T0400Z/
KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-
354 PM HST THU NOV 12 2009

...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 PM HST FRIDAY...

SURF ALONG NORTH AND EAST FACING SHORES OF KAUAI AND OAHU WILL BE
12 TO 18 FEET THROUGH FRIDAY AFTERNOON. A GRADUAL DECREASE IN SEA
AND SWELL HEIGHTS IS EXPECTED ON FRIDAY...BUT SURF WILL REMAIN
ELEVATED ALONG WINDWARD SHORES INTO THE WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND STRONG RIP CURRENTS. FORECAST SURF
HEIGHTS ARE ESTIMATES OF THE HEIGHT OF THE FACE...OR FRONT...OF
WAVES.

&&

$$

HIZ001-007-012>014-017-019-020-025-131515-
/O.CON.PHFO.SU.Y.0036.000000T0000Z-091113T1600Z/
NIIHAU-OAHU NORTH SHORE-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
LANAI MAKAI-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST-
354 PM HST THU NOV 12 2009

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY...

SURF ALONG NORTH FACING SHORES OF NIIHAU OAHU MOLOKAI AND MAUI
WILL BE AT ADVISORY LEVELS OF 12 TO 18 FEET THROUGH TONIGHT.
MEANWHILE...EAST FACING SHORES OF MOLOKAI LANAI MAUI AND THE BIG
ISLAND WILL HAVE SURF AT ADVISORY LEVELS OF 10 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION. FORECAST SURF HEIGHTS ARE ESTIMATES OF THE HEIGHT OF THE
FACE...OR FRONT...OF WAVES.

&&

$$

DEJESUS
465 
WHHW40 PHFO 131341
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
341 AM HST FRI NOV 13 2009

...LARGE SHORT PERIOD NORTH-NORTHEAST SWELL TO CONTINUE...

.OVERVIEW...A STRONG HIGH PRESSURE SYSTEM FAR NORTH OF THE
ISLANDS HAS COMBINED WITH A NEARBY LOW PRESSURE SYSTEM TO CREATE
A LARGE NORTH-NORTHEAST SWELL THAT IS NOW MOVING THROUGH HAWAIIAN
WATERS. THE SWELL IS FORECAST TO TURN TOWARD THE EAST-NORTHEAST
LATER TODAY. THE SWELL AND SURF ARE EXPECTED TO REMAIN ELEVATED
INTO THE WEEKEND.

HIZ002-008-009-140245-
/O.CON.PHFO.SU.W.0004.000000T0000Z-091114T0400Z/
KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-
341 AM HST FRI NOV 13 2009

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

SURF ALONG NORTH AND EAST FACING SHORES OF KAUAI AND OAHU WILL BE
12 TO 18 FEET THROUGH THIS AFTERNOON. A GRADUAL DECREASE IN SEA
AND SWELL HEIGHTS IS EXPECTED THIS EVENING...BUT SURF WILL REMAIN
ELEVATED ALONG WINDWARD SHORES INTO THE WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND STRONG RIP CURRENTS. FORECAST SURF
HEIGHTS ARE ESTIMATES OF THE HEIGHT OF THE FACE...OR FRONT...OF
WAVES.

&&

$$

HIZ001-007-012>014-017-019-020-025-140245-
/O.EXT.PHFO.SU.Y.0036.000000T0000Z-091114T0400Z/
NIIHAU-OAHU NORTH SHORE-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
LANAI MAKAI-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST-
341 AM HST FRI NOV 13 2009

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING...

SURF ALONG NORTH FACING SHORES OF NIIHAU OAHU MOLOKAI AND MAUI
WILL BE AT ADVISORY LEVELS OF 12 TO 18 FEET THROUGH THIS
AFTERNOON. MEANWHILE...EAST FACING SHORES OF MOLOKAI LANAI MAUI
AND THE BIG ISLAND WILL HAVE SURF AT ADVISORY LEVELS OF 10 TO 14
FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION. FORECAST SURF HEIGHTS ARE ESTIMATES OF THE HEIGHT OF THE
FACE...OR FRONT...OF WAVES.

&&

$$
POWELL
320 
WHHW40 PHFO 131819
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
819 AM HST FRI NOV 13 2009

...LARGE SHORT PERIOD NORTH-NORTHEAST SWELL TO CONTINUE...

.OVERVIEW...A STRONG HIGH PRESSURE SYSTEM FAR NORTH OF THE
ISLANDS HAS COMBINED WITH A NEARBY LOW PRESSURE SYSTEM TO CREATE
A LARGE NORTH-NORTHEAST SWELL THAT IS NOW MOVING THROUGH HAWAIIAN
WATERS. THE SWELL IS BECOMING MORE EASTERLY IN DIRECTION AS IT
DIMINISHES TODAY. THE SWELL AND SURF ARE EXPECTED TO REMAIN
ELEVATED INTO THE WEEKEND.

HIZ001-007-014-131930-
/O.CAN.PHFO.SU.Y.0036.000000T0000Z-091114T0400Z/
NIIHAU-OAHU NORTH SHORE-LANAI MAKAI-
819 AM HST FRI NOV 13 2009

...HIGH SURF ADVISORY IS CANCELLED...

THE LARGE NORTHEAST SWELL HAS BECOME EASTERLY ENOUGH THAT SURF
HEIGHTS ALONG NIIHAU...AND NORTH FACING SHORES OF OAHU AND LANAI
HAVE DROPPED BELOW ADVISORY LEVELS.

$$

HIZ002-008-009-140400-
/O.CON.PHFO.SU.W.0004.000000T0000Z-091114T0400Z/
KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-
819 AM HST FRI NOV 13 2009

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

SURF ALONG EAST FACING SHORES OF KAUAI AND OAHU WILL BE 10 TO 15
FEET THROUGH THIS AFTERNOON. THE SURF WILL DECREASE BELOW
ADVISORY LEVELS TONIGHT...BUT REMAIN ELEVATED INTO THE WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND STRONG RIP CURRENTS. FORECAST SURF
HEIGHTS ARE ESTIMATES OF THE HEIGHT OF THE FACE...OR FRONT...OF
WAVES.

&&

$$

HIZ012-013-017-019-020-025-140400-
/O.CON.PHFO.SU.Y.0036.000000T0000Z-091114T0400Z/
MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST-
819 AM HST FRI NOV 13 2009

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

SURF ALONG NORTH FACING SHORES OF MOLOKAI MAUI AND THE BIG ISLAND
WILL BE 10 TO 15 FEET THROUGH THIS AFTERNOON. SURF ALONG EAST
FACING SHORES WILL BE 8 TO 12 FEET THROUGH THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION. FORECAST SURF HEIGHTS ARE ESTIMATES OF THE HEIGHT OF THE
FACE...OR FRONT...OF WAVES.

&&

$$

DEJESUS
740 
WHHW40 PHFO 140128
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
328 PM HST FRI NOV 13 2009

...LARGE SHORT PERIOD NORTH-NORTHEAST SWELL TO CONTINUE...

.OVERVIEW...A STRONG HIGH PRESSURE SYSTEM FAR NORTH OF THE
ISLANDS HAS COMBINED WITH A NEARBY LOW PRESSURE SYSTEM TO CREATE
A LARGE NORTH-NORTHEAST SWELL THAT IS NOW MOVING THROUGH HAWAIIAN
WATERS. THE SWELL IS BECOMING MORE EASTERLY IN DIRECTION AS IT
SLOWLY DIMINISHES WITH TIME. THE SWELL AND SURF ARE EXPECTED TO
REMAIN ELEVATED INTO THE WEEKEND.

HIZ002-008-009-141430-
/O.EXT.PHFO.SU.W.0004.000000T0000Z-091114T1600Z/
KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-
328 PM HST FRI NOV 13 2009

...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 AM HST SATURDAY...

SURF ALONG EAST FACING SHORES OF KAUAI AND OAHU WILL BE 10 TO 15
FEET THROUGH TONIGHT. THE SURF WILL DECREASE BELOW ADVISORY
LEVELS TONIGHT...BUT REMAIN ELEVATED INTO THE WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND STRONG RIP CURRENTS. FORECAST SURF
HEIGHTS ARE ESTIMATES OF THE HEIGHT OF THE FACE...OR FRONT...OF
WAVES.

&&

$$

HIZ012-013-017-019-020-025-141430-
/O.EXT.PHFO.SU.Y.0036.000000T0000Z-091114T1600Z/
MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST-
328 PM HST FRI NOV 13 2009

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST SATURDAY...

SURF ALONG NORTH FACING SHORES OF MOLOKAI MAUI AND THE BIG ISLAND
WILL BE 10 TO 15 FEET THROUGH TONIGHT. SURF ALONG EAST FACING SHORES
WILL BE 8 TO 12 FEET THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION. FORECAST SURF HEIGHTS ARE ESTIMATES OF THE HEIGHT OF THE
FACE...OR FRONT...OF WAVES.

&&

$$

DEJESUS
561 
WHHW40 PHFO 141345
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
345 AM HST SAT NOV 14 2009

...LARGE SHORT PERIOD NORTHEAST SWELL TO CONTINUE...

.OVERVIEW...A STRONG HIGH PRESSURE SYSTEM FAR NORTH OF THE
ISLANDS HAS COMBINED WITH A NEARBY LOW PRESSURE SYSTEM TO CREATE
A LARGE NORTHEAST SWELL THAT CONTINUES TO MOVE THROUGH HAWAIIAN
WATERS. SWELL AND SURF ARE EXPECTED TO REMAIN ELEVATED INTO EARLY
NEXT WEEK.

HIZ002-008-009-150245-
/O.EXT.PHFO.SU.W.0004.000000T0000Z-091115T0400Z/
KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-
345 AM HST SAT NOV 14 2009

...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 PM HST THIS EVENING...

SURF ALONG EAST FACING SHORES OF KAUAI AND OAHU WILL BE 10 TO
15 FEET THROUGH THIS AFTERNOON. THE SURF WILL DECREASE BELOW
WARNING LEVELS AFTERWARDS...BUT REMAIN ELEVATED INTO EARLY NEXT
WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND STRONG RIP CURRENTS. FORECAST SURF
HEIGHTS ARE ESTIMATES OF THE HEIGHT OF THE FACE...OR FRONT...OF
WAVES.

&&

$$

HIZ012-013-017-019-020-025-150245-
/O.EXT.PHFO.SU.Y.0036.000000T0000Z-091115T0400Z/
MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST-
345 AM HST SAT NOV 14 2009

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING...

SURF ALONG EAST FACING SHORES OF MOLOKAI MAUI AND THE BIG ISLAND
WILL BE 10 TO 15 FEET THROUGH THIS AFTERNOON. SURF WILL DECREASE
AFTERWARDS...BUT REMAIN ELEVATED INTO EARLY NEXT WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION. FORECAST SURF HEIGHTS ARE ESTIMATES OF THE HEIGHT OF THE
FACE...OR FRONT...OF WAVES.

&&

$$
POWELL
454 
WHHW40 PHFO 142055 CCA
CFWHFO

COASTAL HAZARD MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE HONOLULU HI
1054 AM HST SAT NOV 14 2009

...LARGE SHORT PERIOD NORTHEAST SWELL TO CONTINUE...

.OVERVIEW...A STRONG HIGH PRESSURE SYSTEM FAR NORTH OF THE
ISLANDS HAS COMBINED WITH A NEARBY LOW PRESSURE SYSTEM TO CREATE
A LARGE NORTHEAST SWELL THAT CONTINUES TO MOVE THROUGH HAWAIIAN
WATERS. SWELL AND SURF ARE EXPECTED TO REMAIN ELEVATED INTO EARLY
NEXT WEEK.

HIZ002-008-009-150400-
/O.EXT.PHFO.SU.W.0004.000000T0000Z-091115T0400Z/
KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-
1054 AM HST SAT NOV 14 2009

...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 PM HST THIS EVENING...

SURF ALONG EAST FACING SHORES OF KAUAI AND OAHU WILL BE 10 TO
15 FEET THROUGH THIS AFTERNOON. THE SURF WILL DECREASE BELOW
WARNING LEVELS AFTERWARDS...BUT REMAIN ELEVATED INTO EARLY NEXT
WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND STRONG RIP CURRENTS. FORECAST SURF
HEIGHTS ARE ESTIMATES OF THE HEIGHT OF THE FACE...OR FRONT...OF
WAVES.

&&

$$

HIZ012-013-017-019-020-025-150400-
/O.COR.PHFO.SU.Y.0036.000000T0000Z-091115T0400Z/
MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST-
1054 AM HST SAT NOV 14 2009

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING...

SURF ALONG EAST FACING SHORES OF MOLOKAI MAUI AND THE BIG ISLAND
WILL 8 TO 12 FEET THROUGH THIS AFTERNOON. SURF WILL DECREASE
AFTERWARDS...BUT REMAIN ELEVATED INTO EARLY NEXT WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION. FORECAST SURF HEIGHTS ARE ESTIMATES OF THE HEIGHT OF THE
FACE...OR FRONT...OF WAVES.

&&

$$

DEJESUS
478 
WHHW40 PHFO 150122
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
322 PM HST SAT NOV 14 2009

...LARGE SHORT PERIOD NORTHEAST SWELL TO CONTINUE...

HIZ002-008-009-151430-
/O.CAN.PHFO.SU.W.0004.000000T0000Z-091115T0400Z/
/O.EXB.PHFO.SU.Y.0036.000000T0000Z-091116T1600Z/
KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-
322 PM HST SAT NOV 14 2009

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM HST MONDAY...
...HIGH SURF WARNING IS CANCELLED...

SURF ALONG EAST FACING SHORES HAS DROPPED BELOW WARNING LEVELS OF
15 FEET. SURF WILL HOWEVER REMAIN ABOVE ADIVSORY LEVELS OF 8 FEET.
SURF WILL BE 8 TO 12 FEET THROUGH SUNDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

HIZ012-013-017-019-020-025-151430-
/O.EXT.PHFO.SU.Y.0036.000000T0000Z-091116T1600Z/
MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST-
322 PM HST SAT NOV 14 2009

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST MONDAY...

SURF ALONG EAST FACING SHORES OF MOLOKAI MAUI AND THE BIG ISLAND
WILL 8 TO 12 FEET THROUGH THIS AFTERNOON. SURF WILL DECREASE
AFTERWARDS...BUT REMAIN ELEVATED INTO EARLY NEXT WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION. FORECAST SURF HEIGHTS ARE ESTIMATES OF THE HEIGHT OF THE
FACE...OR FRONT...OF WAVES.

&&

$$

DEJESUS

What forecasters said that day

The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Nov 11, 10:00 AM HST, 5 hours 37 minutes earlier.

Area forecast discussion, Nov 11, 10:00 AM HST, 5 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
1000 AM HST WED NOV 11 2009

.SYNOPSIS...
ISLAND WEATHER WILL BE UNSETTLED THROUGH THE WEEK WITH LOCALLY
HEAVY SHOWERS AND SOME THUNDERSTORMS POSSIBLE. WINDS WILL INCREASE
OVER KAUAI TODAY AS A TROUGH OF LOW PRESSURE FORMS JUST NORTH OF
MAUI. THE TROUGH WILL MOVE WEST OF THE ISLANDS THURSDAY BRINGING
MOIST SOUTHEAST FLOW OVER THE STATE. TRADE WINDS ARE EXPECTED OVER
THE WEEKEND WITH ENHANCED SHOWERS REMAINING.

&&

.DISCUSSION...
THE CURRENT FORECAST PHILOSOPHY REMAINS ESSENTIALLY UNCHANGED FROM
PREVIOUS SHIFTS. MODELS ARE IN FAIRLY GOOD AGREEMENT WITH AN UPPER
LOW CUTTING OFF JUST NORTH OF THE ISLANDS TODAY AND MOVING WEST TO A
POSITION WEST OF THE STATE BY THURSDAY AFTERNOON. THE UPPER LOW IS
EXPECTED TO REMAIN WEST OF THE ISLANDS INTO THE WEEKEND AS IT SLOWLY
WEAKENS. THIS WILL KEEP THE ISLANDS IN AN UNSETTLED WEATHER PATTERN
FOR THE NEXT SEVERAL DAYS. AT THE SURFACE A TROUGH OF LOW PRESSURE
IS LIKELY CENTERED NEAR THE BIG ISLAND ISLAND AT THE PRESENT TIME.
IT IS UNFORTUNATE THAT THE LATEST QUICKSCAT PASS COMPLETELY MISSED
THE ISLANDS SINCE IT WOULD HAVE GIVEN US A MUCH BETTER PICTURE OF
THE WIND FIELD AROUND THE ISLANDS. MODELS SHOW THIS FEATURE
GRADUALLY MOVING WESTWARD OVER THE NEXT COUPLE OF DAYS. AREAS ON THE
WEST SIDE OF THE TROUGH AXIS WILL EXPERIENCE STRONGER NORTHERLY
WINDS WILL AREAS ON THE EAST SIDE OF THE TROUGH AXIS EXPERIENCING
LIGHTER SOUTHEASTERLY WINDS.

PRECIPITATION WISE DOPPLER RADAR SHOWS NUMEROUS SHOWERS IN THE
ISLANDS VICINITY WITH GREATEST CONCENTRATION OF THEM OVER THE
COASTAL WATERS NORTH AND WEST OF OAHU. THE SHOWERS ON THE WEST SIDE
OF THE TROUGH ARE MOVING SOUTHWARD WHILE SHOWERS EAST OF THE TROUGH
MOVING GENERALLY TOWARD THE EAST. THE INSTABILITY OF THE UPPER LOW
WILL PROVIDE THE CHANCE OF LOCALLY HEAVY SHOWERS AND POSSIBLE
THUNDERSTORMS FOR THE NEXT FEW DAYS.

EASTERLY TRADE WINDS ARE EXPECTED TO FILL BACK IN OVER THE WEEKEND
AS A SURFACE HIGH TO OUR NORTH BECOMES THE DOMINATE SYNOPTIC
FEATURE. THE UPPER TROUGHS INFLUENCE WILL LIKELY LINGER SO THE
PRECIPITATION PATTERN WILL BE OF THE WET TRADE WIND VARIETY.

&&

.MARINE...
A SHORT PERIOD NORTH SWELL WILL GRADUALLY BUILD THROUGH THE DAY
TODAY...THEN GRADUALLY SWING AROUND TO THE EAST NORTHEAST AS WE HEAD
INTO THE WEEKEND. SURF WILL LIKELY EXCEED ADVISORY LEVELS BY
THURSDAY AND CONTINUE ON INTO THE WEEKEND. THUS A HIGH SURF ADVISORY
WILL LIKELY BE ISSUED WITH THE AFTERNOON FORECAST PACKAGE.

A SMALL CRAFT ADVISORY IS UP FOR THE WATERS AROUND KAUAI DUE TO THE
EXPECTED STRONGER WINDS TODAY. SOME OF THE OTHER MARINE ZONES WILL
LIKELY MEET SMALL CRAFT ADVISORY LEVELS TONIGHT AND INTO THE WEEKEND
MAINLY DUE TO SEAS.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE THURSDAY NIGHT FOR ALL HAWAII
ISLANDS.

WIND ADVISORY UNTIL 6 PM HST THIS EVENING FOR NIIHAU-KAUAI.

WINTER WEATHER ADVISORY UNTIL 10 AM HST THURSDAY FOR BIG ISLAND
SUMMITS.

WIND ADVISORY UNTIL 10 AM HST THURSDAY FOR BIG ISLAND SUMMITS.

SMALL CRAFT ADVISORY UNTIL 4 AM HST THURSDAY FOR KAUAI NORTHWEST
WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL-
OAHU WINDWARD WATERS.

&&

BURKE

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 3:14 PM HSTAreal Flood AdvisoryHFOHawaii117 min

Nearby

High Surf Warnings in Hawaii, 2009Every high surf warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.